Jump to content
CrazyBoards.org

Newly DXed BP II


Recommended Posts

For those of you who followed my previous thread "I may be bipolar and could use some support," and I guess for those who are reading a post of mine for the first time...

I went to the pdoc today, and was DXed as BP II. He said that it seems like a pretty classic case, and that OCD is very common with BP (I also have OCD) as is general anxiety.

He was a nice guy who listened and responded appropriately, so that's good.

He prescribed Lamictal, warned me about the rash, and said to come back in 3 weeks.

I don't really know how I feel about the Dx...I mean, it does make sense, and my counselor said she thought it, and my friends have noticed and commented on my mood swings and whatnot...so Idk.

I still have to tell my mom, and I know that she's gonna be like, that's not possible blah blah blah...but whatever.

At least now I'm being treated in a different way (with a mood stabilizer rather than an AD) and hopefully it's what I need.

Link to comment
Share on other sites

My mom actually took it a lot better than I thought she would. She was kinda like um...okay....but that was it. When I first told her that my counselor thought I might be bipolar, she was just like um, no, I know you, you aren't like that etc. Guess she's a bit more open than that now.

Link to comment
Share on other sites

Yeah...I'm glad I'm finally getting things sorted out. It's too bad that it's the end of the semester and this semester is pretty much completely down the toilet at this point, pretty much purely because of how incredibly unstable I've been...but if I can finish it out, get things all set and figured out w/meds and whatnot, I can head off to my summer job confident, and then also be ready for next semester.

Link to comment
Share on other sites

It's good to see that you're recieving the help you need. It's not a death sentence, just means you need some daily meds to deal with what you've got. I hope Lamictal works out for you, too, and I'm glad your mom didn't freak out, too. I remember reading your posts before, so your mom's reaction is pretty good.

Link to comment
Share on other sites

I don't know how your school handles things, but at one point at university I was falling apart, but it was past the withdrawal date without penalty, and I was going to flunk all my classes. So I went to the school counseling center and they wrote a letter that I took to my professors so that I would get a "W" on my transcript instead of an "F". The letter didn't say what was wrong, just something vague like 'medical issues'. I don't know if you're in the same boat, but it's worth looking into if you are. It would be a shame to mess up your GPA because you developed an illness - it's nothing to do with your behavior that caused you to be dx'ed with bipolar, any more than it would be your fault if you found out you have diabetes.

Link to comment
Share on other sites

I'm not really sure. The last day to withdraw from classes is this coming Tuesday, but I just withdrew from my English class and am down to 9 credits for the semester. I don't know if I would be allowed to drop down to 6...they already made an exception for me to stay on campus with 9 credits (generally the minimum is 12).

I do plan on speaking with at least one of my professors and asking for an extension on my term paper which is due this coming Wednesday, and in all honesty, I haven't been able to start yet...

Link to comment
Share on other sites

It's great that you're getting a clearer idea of what's going on with you. And it's really great that you're starting a totally new and different med, which might actually work.

It's great that you're getting a clearer idea of what's going on with you. And it's really great that you're starting a totally new and different med, which might actually work.

Link to comment
Share on other sites

I think it really hit me today. At least it's really hitting me right now.

Not gonna lie, I'm upset about it. I'm a bit angry, a bit confused, a bit scared, and little bit of everything else. I'm kind of thinking the classic "Why me?" and "Why now?" questions. I mean, quite honestly, I was just getting settled with what I thought I had, and now I have something new, more complicated and requiring more medication...not so cool.

I think this is gonna be harder to accept than I thought.

Link to comment
Share on other sites

The reality is that absolutely nothing has changed. You have the same disorder you've always had, you'll require the same kind and amount of meds to get stable you always would have, nothing is different. The only change is your understanding of your disorder. That's it, that's all. Really nothing to be so upset about.

Link to comment
Share on other sites

You will have lots of omg moments in the beginning. It's natural... You've just been diagnosed with "something serious" and that can be surreal. But you will get over it, and over time, the only time you will give BP any thought is when you need a new med script from your doctor or are having a significant mood episode.

Link to comment
Share on other sites

The reality is that absolutely nothing has changed. You have the same disorder you've always had, you'll require the same kind and amount of meds to get stable you always would have, nothing is different. The only change is your understanding of your disorder. That's it, that's all. Really nothing to be so upset about.

I don't buy that.

Yes, it's the same disorder I have always had, but physiologically, not consciously.

The meds for anxiety and OCD are not really the same as for BP. I mean, some are, but most people with GAD and OCD aren't on mood stabilizers...one more med I'll have to take.

Maybe when you were diagnosed you didn't view it as a big deal, but to me it is, and it's pretty upsetting, so please try to be understanding of that fact and don't put me down for feeling the way I do.

Link to comment
Share on other sites

The reality is that absolutely nothing has changed. You have the same disorder you've always had, you'll require the same kind and amount of meds to get stable you always would have, nothing is different. The only change is your understanding of your disorder. That's it, that's all. Really nothing to be so upset about.

I don't buy that.

Yes, it's the same disorder I have always had, but physiologically, not consciously.

The meds for anxiety and OCD are not really the same as for BP. I mean, some are, but most people with GAD and OCD aren't on mood stabilizers...one more med I'll have to take.

Maybe when you were diagnosed you didn't view it as a big deal, but to me it is, and it's pretty upsetting, so please try to be understanding of that fact and don't put me down for feeling the way I do.

No, the meds for different disorders aren't the same, but you have the exact same disorders you've always had, however you've been diagnosed. It was always going to require the same meds to get you to stability, whatever diagnoses you had at any given moment. Nothing at all has changed, you just have more information now.

I don't mean to be putting you down, and I'm sorry if I came across that way. I'm just suggesting an alternate perspective. The more time and energy you devote to dwelling on this, the less you have available to focus on getting better.

Link to comment
Share on other sites

Yes, as I acknowledged before, I have the same disorders as I always have...but that's talking physiologically. In terms of what I say/believe I have, things have changed and it is not the same. So I absolutely disagree with your statement that "nothing at all has changed.," because a lot has.

Link to comment
Share on other sites

I totally forgot to post this before...but I wanted to share because it made me feel so much better...

When I got out of my pdoc appt, I texted my best friend, the one who referred me to this pdoc etc...and I told him how it went, and first he said "Knew it!" and then he said what made me smile..."I'm proud of you for going :) You're world is going to be 1000x better."

...and that would be an example of why he's my best friend.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...